MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer contact information: (b)(6).Occupation: senior clinical risk advisor.Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a safe-t-j fixed core wire guide was damaged during a drain insertion procedure.When removing the metal stylet of the catheter, the wire was reportedly "severely kinked, stretched, and unable to be removed from the inside of the stylet." this made the device unusable.There was no patient harm as a result of this occurrence.
 
Additional Manufacturer Narrative
Additional information: this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 31may2022, it was reported that the issue occurred during the initial insertion of the drain.No separation of the wire guide was noted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.On (b)(6) 2022, cook medical inc.Received a complaint from yuyan li, a representative at the (b)(6) hospital, located in the city of (b)(6) reporting the following: on (b)(6) 2022, during an initial insertion of the multipurpose drainage catheter, the safe-t-j fixed core wire guide (rpn: tscf-35-80-3, lot:14382168) became stuck.The wire could not easily be removed from the metal stylet and catheter while in place.The wire appeared to have snapped and uncoiled.Upon the removal of the stylet / catheter combo, it was discovered the wire was broken, resulting in coil elongation, without separation.A review of the complaint history, device history record, manufacturing instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also completed a review of the device history record (dhr).The dhr for lot# 14382168, discovered a total of 6 recorded nonconformances.A review of the recorded nonconforming criteria, determined that "bent / kinked" and "weld, large" were possibly relevant to the reported difficulty.All devices were scrapped prior to further processing.To date, a further search of our database records revealed one additional complaint having the same lot number and from the same reporting facility and was reported for "wire guide getting caught on the 6.0 fr drainage catheter".Since there is objective evidence the dhr was fully executed, with no other lot-related complaints being received from another facility, cook has concluded that there is no evidence that non-conforming product exists in house or in the field and that device was manufactured to current specification.Based on the information provided, no returned device, and the results of the investigation, it was determined the cause of this event is traced to a component failure without a manufacturing or design deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14498264
Report Number1820334-2022-00975
Device Sequence Number5150885
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)261202(10)14382168
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-3
Device Lot Number14382168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer05/31/2022
08/23/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/03/2022
09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown